antidepressants and loss of appitite?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

angela52884
Regular Member


Date Joined Sep 2006
Total Posts : 133
   Posted 9/25/2006 11:46 AM (GMT -7)   
Has anyone had a loss of appitiete after starting antidepressants?? Im sure its a side effect and its probably good that Im not really hungry, but I just have to make sure that Im not the only one. I basically eat cause I have too, and sometimes I take a few bites and then Im full.. whats up with that?

jaydyl
Regular Member


Date Joined Sep 2006
Total Posts : 36
   Posted 9/25/2006 12:38 PM (GMT -7)   
hi, when I first started taking an anti-depressant I had no appitite whatsoever and lost quite a bit of weight, but gradually after a few weeks as I started to feel better and the med kicked in my appitite came back and now I eat as I used to do... :-) ...have a chat with your doc if its worrying you.When I feel anxious I dont feel like eating anyway!..Hope this helps...

harry4
Veteran Member


Date Joined Mar 2005
Total Posts : 1449
   Posted 9/25/2006 2:16 PM (GMT -7)   

all antidepressants are strong meds that can cause many and varied side effects, sometimes these stop later, other times not

I agree that most of us could lose some weight tongue


recovered former longtime anxiety and panic attack sufferer and helper of other sufferers  but no training or  qualifications in medicine or psychology, any remarks that may be taken as advice must be confirmed with doctor or other health professional


CounterClockwise
Veteran Member


Date Joined Jul 2006
Total Posts : 1529
   Posted 9/25/2006 2:35 PM (GMT -7)   
Hi Angela,

I got this with citalopram/Celexa when I started a month or two ago -- a bit of queasiness too -- but it's cleared up. Only lasted a few days to a week. Hope it all goes well with the meds.

Rosie x
********************

People are not like fish: they do not work well battered.

When I'm not in my right mind, my left mind gets pretty crowded...

********************

 
Co-Moderator, Bipolar Forum


Georgia5
Regular Member


Date Joined Jul 2006
Total Posts : 285
   Posted 9/25/2006 3:40 PM (GMT -7)   
Hey Angela,

I think we are on the same meds. Celexa right? The doctor told me that this medication might decrease your appetite.
I think it's pretty common. I noticed I’ve lost my appetite a bit from the Celexa.

hugs,
Georgia

Levelle
New Member


Date Joined Aug 2006
Total Posts : 16
   Posted 9/25/2006 5:41 PM (GMT -7)   
 Hi, well since my experiences with anti-depressants, ive had a lost of appetite with all of em, at first, some more then the other tho. One that really made lose my appetite was cymbalta. Ive also tried lexapro, and now on zoloft. Now im back to eating normal since the zoloft. Also my doctor also stated to me that sometimes its not the anti-depreesant making you not eat. It could be your anxiety and depression also causing your lost of appetite, but you think its the meds. well just my 2 cents, Take care, Levelle

Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 9/26/2006 6:58 AM (GMT -7)   
I have heard of this happening to many peeps on antidepressants .......I believe you will be okay once the med kicks in nand takes full effects ..
You will no doubt get your appetite back and feel loads better



Myself (when really anxious and upset) before I use to shut right down (not on anti's) and would go for days literally w/o eating a thing just drinking ginger ale .......I went to 88 lbs and was tube fed (also from the crohns) but more from lack of food anyways I have now come to my senses and I know I have to eat I have to have nutrients in my body Or my A/P gets even worse as well as other diseases I have..........I dont want to go thru what I went thru ever again so I know eat a few times daily small but nutricious meals ........and I drink water which I would never do before either........
Take care all and eat smart.........
Lyn
    Contribute today to support Healing Well Forums...Donate @
 
     Believe In Yourself......Live Love and Laugh
 
 Never Give up on Yourself ,Your True friends nor your Dignity
    Dont Comprimise Yourself....You Are All You've Got

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 3:32 PM (GMT -7)
There are a total of 2,734,295 posts in 301,200 threads.
View Active Threads


Who's Online
This forum has 151323 registered members. Please welcome our newest member, judy.
375 Guest(s), 13 Registered Member(s) are currently online.  Details
cupcakespinkgal, 81GyGuy, TOOTY, dacarte3, dismissed, jennydancingfish, porkysgal, Girlie, Lymiemomster, Suffering34, Jingles1234, lavendar, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer